Alert archive / North Carolina / Flash Flood Warnings in 1996
Flash Flood Warning 18, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at May 6, 1996, 9:15 PM EDT for Rockingham County, North Carolina. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 1996, 9:15 PM EDT (01:15 UTC)
- Expired
- May 6, 1996, 10:14 PM EDT
- In force
- 59 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Rockingham County, NC
The radar
The Roanoke radar (KFCX), 83 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 405 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1704 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRNK 070117 FFWRNK NCC157-070315- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 915 PM EDT MON MAY 6 1996 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1115 PM EDT FOR THE FOLLOWING COUNTY... IN NORTH CENTRAL NORTH CAROLINA ...NORTHEASTERN ROCKINGHAM COUNTY AT 915 PM DOPPLER RADAR IN BLACKSBURG INDICATED AN AREA OF VERY HEAVY RAINFALL OVER NORTHEAST ROCKINGHAM COUNTY NEAR THE TOWNS OF RUFFIN AND MAYFIELD. RADAR ESTIMATES NEARLY 2 INCHES OF RAIN IN THIS AREA SINCE 815 PM. ADDITIONAL HEAVY RAIN WAS MOVING IN FROM THE WEST. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. JDS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at May 6, 8:44 PM EDT, 31 minutes earlier.
Area forecast discussion, May 6, 8:44 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 840 PM EDT MON MAY 6 1995 AREA OF SHOWERS AND TSTMS MAKING GOOD PROGRESS EAST. SHUD BE A PERIOD FREE OF PCPN AFTER THIS...SAY FM MIDNIGHT TO EARLY MORNING. PREFER LOW POPS OVRNGT. THEN YET ANOTHER MCC GETTING GOING OVER ARK THIS EVENING. WBC MAKES THE POINT THAT THIS SYSTEM WILL LIKELY FOLLOW THE FNT RIGHT INTO OUR AREA EARLY IN THE MORNING. SO...SOME HEAVY RAIN LIKELY DURING THE MORNING WITH THE WHOLE MESS MOVING TO OUR EAST BY AFTN. JDS
Nearby
Flash Flood Warnings in North Carolina, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.